Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Got Typhoid, relapsed, vomiting. Taken antibiotics. What can be done to cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6596 Questions
My fiance is out of the country and got typhoid. He's been treated with antibiotics, but seems to have relapsed right now and can't get to a hospital. He's vomiting and very weak. What can be done right now to help him?
Posted Tue, 22 May 2012 in Infections
Answered by Dr. Pavan Kumar Gupta 4 hours later
Hello and thanks for query,

I understand your concern and will try to help you.

For proper treatment it is essential to know whether it is relapsed typhoid or some food poisioning or some other infections.

He must visit hospital or some doctor not only for diagnosis and treatment but also for possible intravenous fluids to correct any salt or water loss.

In the mean time he must keep on taking plenty of oral liquids to avoid dehydration.

I hope to have answered your query; however you can revert to me for any further query.

Thanks and best of luck.
Above answer was peer-reviewed by
Follow-up: Got Typhoid, relapsed, vomiting. Taken antibiotics. What can be done to cure? 2 hours later
We already know about fluids. This is a relapse from the typhoid, not food poisoning. It's been going on for 3 weeks now. If there is no fever, could this indicate some kind of damage to his intestines or pancreas? The medical care in Nigeria is useless. They have given him Cipro and I think Z-pack and not looking at anything else. Can you suggest what to tell them? I looked up remedies like raisins, bananas and honey, cloves boiled in water etc. What symptoms might we look for if there are complications? I think if we aren't proactive, the doctors won't go the extra mile for him.
Answered by Dr. Pavan Kumar Gupta 2 hours later

If there is no fever, then it is not a relapse of typhoid. Vomiting and nausea may be due to gastritis which is inflammation of inner linings of stomach.

Typhoid does affect the intestines but does not affect the pancreas as such.

Ideally urine output should be maintained and proper salt and water should be given.

If possible serum electrolytes should be done and blood counts and culture should be done, if fever is present. Please discuss about this with his treating doctor.

Possible complications could be blood in vomiting and severe pain abdomen.

Give fruit juices and sweet and salty lemon water.

I hope and pray to god that he recovers fast.

Get back to me for any further query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor